Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 27, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Oct 17, 2022, 6:39 PM EDT for Indian River County, Saint Lucie County, Florida. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2022, 6:39 PM EDT (22:39 UTC)
- Expired
- Oct 17, 2022, 6:54 PM EDT
- In force
- 15 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
The radar
The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 6:41 PM EDT | TORNADO | 2 Ese Vero Beach Highla, FL | A NATIONAL WEATHER SERVICE MELBOURNE DAMAGE SURVEY CONFIRMS THAT A BRIEF EF-0 TORNADO TOUCHED DOWN IN THE MIDWAY ESTATES MOBILE HOME COMMUNITY IN VERO BEACH. THE TORNADO CONTINUED TO THE EAST-SOUTHEAST FOR APPROXIMATELY 4 MINUTES ALONG A 0.5 MILE LONG TRACK UN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
345
WFUS52 KMLB 172239
TORMLB
FLC061-111-172315-
/O.NEW.KMLB.TO.W.0027.221017T2239Z-221017T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
639 PM EDT Mon Oct 17 2022
The National Weather Service in Melbourne has issued a
* Tornado Warning for...
Northeastern St. Lucie County in east central Florida...
Southeastern Indian River County in east central Florida...
* Until 715 PM EDT.
* At 638 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Lakewood Park, or near Indrio, moving east at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Indrio and South Beach around 640 PM EDT.
Queens Cove around 650 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Grovenor Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
If on the Intracoastal waters, get away from the water and move to
safe shelter immediately. If you can hear thunder, you are close
enough to be struck by lightning. Severe thunderstorms can produce
large capsizing waves, even on small bodies of water. Move into dock
and seek safe shelter now! Do not be caught on the water in a
thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2747 8028 2756 8044 2760 8042 2761 8031
2754 8028
TIME...MOT...LOC 2238Z 280DEG 21KT 2756 8038
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Watson1 follow-up statement
553
WWUS52 KMLB 172254
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
654 PM EDT Mon Oct 17 2022
FLC061-111-172303-
/O.CAN.KMLB.TO.W.0027.000000T0000Z-221017T2315Z/
St. Lucie FL-Indian River FL-
654 PM EDT Mon Oct 17 2022
...THE TORNADO WARNING FOR NORTHEASTERN ST. LUCIE AND SOUTHEASTERN
INDIAN RIVER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 2747 8028 2756 8044 2760 8042 2761 8031
2754 8028
TIME...MOT...LOC 2252Z 280DEG 21KT 2754 8028
$$
WatsonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Oct 17, 3:37 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 17, 3:37 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 337 PM EDT Mon Oct 17 2022 ...New DISCUSSION, MARINE, AVIATION, HYDROLOGY, CLIMATE... .DISCUSSION... Issued at 330 PM EDT Mon Oct 17 2022 ...Strong to Isolated Severe Storms Possible Late This Afternoon Through Early Evening... ...Turning Cooler With Deteriorating Boating Conditions Behind a Strong Cold Front Starting Mid Week... Currently-Tonight...Showers and storms are increasing in coverage and will continue to push rather quickly toward the E/NE around 20 to 30 mph across east central FL and offshore this afternoon and evening. Latest SPC mesoscale analysis shows effective bulk shear values of 40-45 knots, relatively cold temps aloft at -8 to -10C at 500mb, and more than sufficient instability across the region with temps in the 80s. This will continue the potential for strong to isolated severe storms this afternoon and evening, especially with any storm interactions with the east coast sea breeze toward the coast. Main threats from any stronger storms continue to be wind gusts to 40-60 mph, hail up to an inch in diameter, frequent lightning strikes and locally heavy rainfall of 1-2 inches. This threat will diminish into the late evening as this activity shifts offshore. Redeveloping isolated showers will be possible overnight, pushing eastward across the area, as a cold front continues to near central FL through late tonight. Temperatures will fall into the upper 60s to low 70s. Tuesday-Wednesday...Cold front will push slowly southward across central Florida Tuesday and shift south of the area into Tuesday night. Redeveloping scattered showers and storms are expected into the late morning and afternoon, mainly south of Orlando along and ahead of the front, with greatest rain chances up to 50 to 60 percent across Okeechobee County and the Treasure Coast. A lingering threat for a few stronger storms may be possible across this area as this activity pushes offshore, but overall instability may limit this potential. Drier air will continue to move in behind the front, which will continue to lead to diminishing rain chances into mid- week, but overrunning moisture north of the boundary may still lead to isolated to scattered showers near to south of a line from Lake Kissimmee to the Cape into Wednesday. While highs will still reach into the 80s on Tuesday, much cooler than normal temperatures will build into the region behind the front. Lows into late Tuesday night/early Wednesday morning will drop into the 50s over much of the area, with low 60s along the Treasure Coast. Highs on Wednesday will only reach the upper 60s to low 70s on Wednesday, which may tie or break some lowest maximum temperature records for the day. Northerly winds will continue into Wednesday night, which will lead to another night with lows in the 50s, potentially upper 40s across northern Lake/inland Volusia counties. Thursday-Sunday...(Modified Previous Discussion) Through late-week, troughing remains pronounced over the eastern US as the longwave trough gradually weakens and fills as we head into the weekend. Model guidance shows another tricky scenario with the GFS and ECMWF persistent in showing a multitude of potential scenarios. Thus, confidence in the forecast from the mid-to-long term is not great. It appears this is largely due to a low that will dig southeast across the Southeast which attempts to become cut-off from the jet stream. Regardless, low end rain chances around 20 percent will remain in the forecast over land (mainly along the coast), with slightly higher PoPs up to 30-40 percent over the local Atlantic waters. Additionally, some of the coolest and least humid air of the season will move in behind the front by mid to late week. Temperatures are expected to gradually rebound through late-week and into the weekend from the mid to upper 70s on Thursday to low to mid 80s this weekend. Lows will drop into the low to mid 50s, mainly well to the west of I-95 and into the mid 50s to low 60s near the coast before rising each day through the weekend. && .AVIATION... (18Z TAFS) Issued at 330 PM EDT Mon Oct 17 2022 An active weather pattern across east central Florida is expected through the rest of this afternoon into tonight. Showers and storms will be moving east-northeast across the peninsula rather quickly, and lightning will be likely with these storms. VCSH becoming VCTS between 18-21Z at all sites, with 3 hour MVFR/IFR TEMPOs for TSRA and reduced CIGs/VIS between 18-01Z. Winds primarily out of the WSW at 7-12 kt, with some gusts possible with stronger storms. Conditions will improve around midnight as showers and storms move offshore, with winds becoming light and variable at all sites. Tuesday, a frontal boundary will pass over Florida, causing the wind to shift out of the NW at 7-12 kt. && .MARINE... Issued at 330 PM EDT Mon Oct 17 2022 Tonight...South winds will veer to the west-southwest into tonight increasing to 10-15 knots nearshore and up to around 15 knots offshore as a cold front moves into north FL and nears the area late tonight. Seas will build up to 4 feet offshore. Main concern for boaters will be with scattered offshore moving storms from late afternoon through this evening, some which may be strong to severe, producing gusts in excess of 35 knots, frequent lightning and potentially some hail. Tuesday-Friday...A cold front will move across the local Atlantic Tuesday into Tuesday night, with scattered offshore moving showers and lightning storms, mainly south of Sebastian Inlet into Tuesday afternoon. Some storms may again be strong. Northerly winds will continue to increase into Tuesday night and Wednesday, up to 15-20 knots with seas building to 5 to 6 feet by midweek, leading to poor boating conditions. Northerly winds will then weaken to about 10-15kts late week, with choppy seas around 3-5 feet. && .HYDROLOGY... Issued at 330 PM EDT Mon Oct 17 2022 Flooding along the Saint Johns River Basin due to the historic rainfall from Hurricane Ian continues. The river will continue to very slow recede, and interests along the river are reminded that it will take several weeks for the river to return to its banks. At Astor, the river will remain above the 4.0 foot threshold for Major Flood Stage for the foreseeable future. The river remains at 4.2 feet, and is forecast to very slowly decline to 4.0 feet by early this weekend. Near Deland, the river will remain above the 5.3 foot threshold for Major Flood Stage for the foreseeable future. The river is forecast currently at 6.0 feet, and is forecast to very slowly decline to 5.6 feet by early this weekend. Near Sanford, the river will remain above the 8.0 foot threshold for Major Flood Stage for the foreseeable future. The river is currently near 8.5 feet, and is forecast to very slowly decline to 8.1 feet by early this weekend. At Geneva above Lake Harney, the river will remain above the 10.0 foot threshold for Major Flood Stage for the foreseeable future. The river was last reported at 11.3 feet, and is forecast to very slowly decline to 10.8 feet by early this weekend. Near Cocoa, the river remains in Minor Flood Stage at 16.3 feet. It is forecast to continue a slow drop back to 16.0 feet by late week, and then may fall below Minor Flood Stage (16.0 feet) into Action Stage by early this weekend. && .CLIMATE... Issued at 330 PM EDT Mon Oct 17 2022 While no record low temperatures look to be reached with the much cooler temperatures behind the cold front this week, we could see some lowest maximum temperatures records being set or tied on Wednesday (October 19th). SITE DATE RECORD LO-MAX DAB 19-Oct 68 1927 LEE 19-Oct 72 1996 SFB 19-Oct 70 1955 MCO 19-Oct 71 1955 MLB 19-Oct 73 1967 VRB 19-Oct 74 1955 FPR 19-Oct 73 1955 && .PRELIMINARY POINT TEMPS/POPS... DAB 67 80 53 70 / 30 10 10 0 MCO 70 83 54 71 / 30 20 10 10 MLB 69 84 58 72 / 50 40 20 20 VRB 69 85 61 74 / 50 50 30 30 LEE 69 79 51 69 / 20 10 10 0 SFB 69 81 53 70 / 30 20 10 0 ORL 71 82 56 70 / 30 20 10 10 FPR 69 85 61 72 / 50 60 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECAST...Weitlich RADAR/IMPACT WX....Watson AVIATION...Tollefsen
Hazardous weather outlook, Oct 17, 10:49 AM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1049 AM EDT Mon Oct 17 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-180000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1049 AM EDT Mon Oct 17 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Increasing southwest winds well ahead of an approaching cold front will draw deepening moisture northward across east central Florida today into tonight. Sufficient instability and shear could allow for some strong to isolated severe storms to develop over the interior peninsula from mid afternoon and move east to northeast at 20 to 30 mph across the coastal counties and offshore into the Atlantic by early this evening. Any storms which form will be capable of producing cloud to ground lightning strikes and torrential downpours of 1 to 2 inches. The strongest storms could also produce wind gusts up to 40 to 60 mph and hail to around 1 inch in diameter. Be sure to move indoors to safety at the first sign of threatening skies, or if you hear thunder. Never attempt to drive across water covered roads as the water may be too deep to allow your vehicle to cross safely. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms may produce wind gusts of at least 35 knots over inland lakes, the Intracoastal Waterway and nearshore Atlantic. Boaters should watch for storms approaching rapidly from the west today. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at the central FLorida Atlantic beaches today. While rip currents will be present all day, the risk will be highest after 530 PM this afternoon and sunset. Remember, swim only within sight of a lifeguard, and never enter the ocean alone. .RIVER FLOOD IMPACT... Flooding along the Saint Johns River Basin due to the historic rainfall from Hurricane Ian continues. The river will continue to very slow recede, and interests along the river are reminded that it will take several weeks for the river to return to its banks. At Astor, the river will remain above the 4.0 foot threshold for Major Flood Stage for the foreseeable future. The river remains at 4.2 feet, and is forecast to very slowly decline to 4.0 feet by early this weekend. Near Deland, the river will remain above the 5.3 foot threshold for Major Flood Stage for the foreseeable future. The river is forecast currently at 6.1 feet, and is forecast to very slowly decline to 5.6 feet by early this weekend. Near Sanford, the river will remain above the 8.0 foot threshold for Major Flood Stage for the foreseeable future. The river is currently near 8.5 feet, and is forecast to very slowly decline to 8.1 feet by early this weekend. At Geneva above Lake Harney, the river will remain above the 10.0 foot threshold for Major Flood Stage for the foreseeable future. The river was last reported at 11.3 feet, and is forecast to very slowly decline to 10.8 feet by early this weekend. Near Cocoa, the river remains in Minor Flood Stage at 16.4 feet. It is forecast to continue a slow drop back to 16.0 feet by late week, and then may fall below Minor Flood Stage of 16.0 feet into Action Stage by early this weekend. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. The threat for lightning storms will continue across most of east central Florida Tuesday, and from Lake Okeechobee to the Treasure Coast Wednesday as the strong cold front slowly sags south through east central Florida. Behind the front, winds and seas over the Atlantic will become poor to hazardous Wednesday through Thursday. The rip current risk is expected to remain moderate into late week, with the surf becoming increasingly choppy. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor weather conditions this afternoon and activate should any warnings be issued for their county. Cristaldi/Weitlich
In the hours before
Special weather statement, Oct 17, 5:11 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
511 PM EDT Mon Oct 17 2022
FLZ053-547-172145-
Osceola FL-Inland Southern Brevard FL-
511 PM EDT Mon Oct 17 2022
...A strong thunderstorm will impact portions of southern Brevard and
southeastern Osceola Counties through 545 PM EDT...
At 511 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kenansville, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kenansville and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2782 8088 2781 8088 2780 8108 2792 8108
2798 8083 2782 8080
TIME...MOT...LOC 2111Z 263DEG 21KT 2788 8101
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Oct 17, 5:20 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
520 PM EDT Mon Oct 17 2022
FLZ053-547-172145-
Osceola FL-Inland Southern Brevard FL-
520 PM EDT Mon Oct 17 2022
...A strong thunderstorm will impact portions of west central Brevard
and northeastern Osceola Counties through 545 PM EDT...
At 519 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Holopaw, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camp Holly Fish Camp, West Melbourne, Space Coast Stadium, Deer Park
and June Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2807 8103 2822 8104 2826 8073 2807 8070
TIME...MOT...LOC 2119Z 266DEG 28KT 2814 8094
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Oct 17, 5:41 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
541 PM EDT Mon Oct 17 2022
FLZ547-647-747-172230-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
541 PM EDT Mon Oct 17 2022
...A strong thunderstorm will impact portions of southern Brevard
County through 630 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camp Holly Fish Camp, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2802 8087 2814 8086 2820 8084 2818 8055
2789 8043
TIME...MOT...LOC 2141Z 279DEG 24KT 2809 8076
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KellyLocal storm report, Oct 17, 6:09 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
609 PM EDT MON OCT 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 2 WNW WEST MELBOURNE 28.09N 80.70W
10/17/2022 E0.75 INCH BREVARD FL NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTS AT LEAST DIME SIZED HAIL
NEAR THE INTERSECTION OF SHERIDAN WOODS DR AND GREENWOOD
VILLAGES BLVD IN WEST MELBOURNE.
0558 PM HAIL 1 SSE WEST MELBOURNE 28.07N 80.67W
10/17/2022 E0.75 INCH BREVARD FL NWS EMPLOYEE
OFF-DUTY NWS EMPLOYEE REPORTS AT LEAST DIME SIZED HAIL
NEAR THE INTERSECTION OF BROOKSHIRE CIR AND HERITAGE
OAKS BLVD IN WEST MELBOURNE.
&&
EVENT NUMBER MLB2200600
EVENT NUMBER MLB2200601
HALEYSpecial weather statement, Oct 17, 6:20 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
620 PM EDT Mon Oct 17 2022
FLZ154-254-172245-
Inland Indian River FL-Coastal Indian River FL-
620 PM EDT Mon Oct 17 2022
...A strong thunderstorms will impact portions of central Indian
River County through 645 PM EDT...
At 618 PM EDT, Doppler radar was tracking strong thunderstorms near
Blue Cypress Lake, Pointe West, and Wabasso, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2767 8074 2777 8074 2784 8043 2761 8033
2759 8043 2760 8059
TIME...MOT...LOC 2218Z 275DEG 20KT 2774 8067
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WatsonLocal storm report, Oct 17, 6:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
629 PM EDT MON OCT 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 2 SE MELBOURNE AIRPORT 28.08N 80.62W
10/17/2022 E0.25 INCH BREVARD FL SOCIAL MEDIA
REPORT OF PEA SIZED HAIL NEAR THE INTERSECTION OF S
BABCOCK ST AND SEMINOLE AVE W IN MELBOURNE RECEIVED VIA
SOCIAL MEDIA.
0605 PM HAIL 3 SSE MELBOURNE AIRPORT 28.06N 80.62W
10/17/2022 E0.50 INCH BREVARD FL SOCIAL MEDIA
REPORT OF 1 CENTIMETER HAIL NEAR THE INTERSECTION OF S
BABCOCK ST AND UNIVERSITY BLVD IN MELBOURNE RECEIVED VIA
SOCIAL MEDIA.
0605 PM HAIL 3 SSE MELBOURNE AIRPORT 28.06N 80.62W
10/17/2022 E0.25 INCH BREVARD FL SOCIAL MEDIA
REPORT OF PEA SIZED HAIL ON THE FLORIDA INSTITUTE OF
TECHNOLOGY CAMPUS IN MELBOURNE RECEIVED VIA SOCIAL
MEDIA.
&&
EVENT NUMBER MLB2200602
EVENT NUMBER MLB2200603
EVENT NUMBER MLB2200604
HALEYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:44 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| Oct 17, 4:40 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
| Oct 17, 5:11 PM EDT | Special Weather Statement | MLB | Osceola | 34 min |
| Oct 17, 5:20 PM EDT | Special Weather Statement | MLB | Brevard | 25 min |
| Oct 17, 5:30 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Osceola | 32 min |
| Oct 17, 5:39 PM EDT | Special Marine Warning | MLB | 96 min | |
| Oct 17, 5:41 PM EDT | Special Weather Statement | MLB | Brevard | 49 min |
| Oct 17, 5:49 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 29 min |
| Oct 17, 6:20 PM EDT | Special Weather Statement | MLB | Indian River | 25 min |
| Oct 17, 6:32 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 28 min |
| Oct 17, 6:51 PM EDT | Special Marine Warning | MLB | 54 min | |
| Oct 17, 7:56 PM EDT | Special Weather Statement | MLB | Saint Lucie | 34 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.